Sharp interface limit of the Cahn-Hilliard model for moving contact lines  

Yue, P., Zhou, C. & Feng, J. J.

J. Fluid Mech. 645, 279-294 (2010).

Abstract - Diffuse-interface models may be used to compute moving contact lines because the Cahn-Hilliard diffusion regularizes the singularity at the contact line. This paper investigates the basic questions underlying this approach. Through scaling arguments and numerical computations, we demonstrate that the Cahn-Hilliard model approaches a sharp-interface limit when the interfacial thickness is reduced below a threshold while other parameters are fixed. In this limit, the contact line has a diffusion length that is related to the slip length in sharp-interface models. Based on the numerical results, we propose a criterion for attaining the sharp-interface limit in computing moving contact lines.